# SDR 2014FA0000030

- Difficulty date: December 16, 2013
- Submitted: January 17, 2014
- Operation: General aviation
- Aircraft: N6498P
- Make and model: Piper PA-24-250
- Aircraft serial: 241618
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Landing Gear
- Condition: Malfunctioned
- Stage of operation: AP
- How discovered: O
- Nature of condition: P
- Precautionary procedure: O

## Discrepancy

PILOT DID NOT GET GREEN DOWN LIGHT AND TOWER REPORTED THAT GEAR LOOKED TO BE DOWN.  WHEN PILOT LANDED, GEAR COLLAPSED.  WHEN ACFT WAS PICKED UP, TRANSMISSION AND GEAR FELL DOWN AND LOCKED.  AFTER PUTTING ACFT ON JACKS AND RUNNING GEAR, FOUND, DUE TO THE GEAR BEING PARTIALLY DOWN, THE WEIGHT OF THE ACFT FORCED THE GEAR TRANSMISSION AND MOTOR ASSY FORWARD AND WAS PULLED THROUGH THE BULKHEAD, PN 20601-06, AT FS 87 AND BROKE THE CHANNEL ASSY AND BULKHEAD.  LANDING GEAR CIRCUIT BREAKER IS LOCATED ABOVE THE PILOT LT LEG AND POINTS DOWN AND CANNOT BE SEEN IF IT HAD TRIPPED WITHOUT FEELING OF IT.  FOUND THE GEAR SLIDE TUBES IN THE WHEEL WELLS WERE DIRTY WITH EXCESS GREASE AND COULD CAUSE EXCESS LOAD ON SYSTEM.
